How did you feel after stopping the pill?

posted 2 years ago in TTC
  • poll: How did you feel after stopping birth control?
    Better : (19 votes)
    33 %
    The same : (18 votes)
    32 %
    Worse : (10 votes)
    18 %
    Worse at first, then better : (9 votes)
    16 %
    Got pregnant before I could tell : (1 votes)
    2 %
  • Post # 2
    112 posts
    Blushing bee
    • Wedding: August 2010

    My skin broke out, my hair got greasy, and I didn’t have my period for SIX MONTHS. I got pregnant after I had my first period off the pill. I can’t believe how long it took my hormones to adjust. I wish there was more info out there on the aftermath of stoppping the pill. 

    Post # 3
    1896 posts
    Buzzing bee
    • Wedding: March 2014

    RunnerBride13:  I’ve only been off for one cycle so far, but for me it was more or less the same.  

    Before the pill:  Acne, irregular cycles, cramps that killed (notoriously home sick on the first day of every cycle, curled up in a ball on the couch)

    During the pill:  Improved skin, regular “cycles”,  mild cramps, but over the past year NOTABLE PMS for 1-2 days the week prior (Hate the world, then as sad as humanly possible for someone who doesn’t have a real reason to be sad, always cry, maybe because I picked a fight with someone), and lower back pain the day AF shows up

    After the pill:  Skin has not changed, cycle length still TBD, not sure about cramps or lower back pain yet, definitely had the NOTABLE PMS last week.  I don’t even want to say what I cried over, it’s that silly.  OH, and I felt ovulation pain (first time ovulating in how long?!). I don’t know if that’ll continue or not? 

    Post # 4
    266 posts
    Helper bee
    • Wedding: August 2014

    I went off BC about 5 months ago. Overall I felt pretty much the same. The few things I did notice were:

    • My skin broke out a little bit but this could have been because of the regular facials I began having around the same time. 
    • My sex drive sky-rocketed.
    • I got my period for the first 3 cycles relatively regularling (between 29-39 days). However, now its completely disappeared and I’m on day 63 of this cycle with no end in sight. I’m trying not to worry as I know this happens quite commonly. 
    Post # 5
    852 posts
    Busy bee
    • Wedding: September 2013

    I stopped taking mine in March, AF came 31 days later. More noticeable pms of back pain sore boobs, and a heavier flow but shorter duration. I lost the nasty 3 day headache I had on the pill, I also feel a little more relaxed. I suspect I will go back onto it at some point but I prefer not taking it. Will see if my cycle gets shorter in a couple of weeks….unless we hit the jackpot!

    Post # 6
    2502 posts
    Sugar bee
    • Wedding: October 2011

    I’ve gone off the pill twice, both times a long time ago, but I’ll pass on what I remember. The first time my face broke out and my cramps were worse and my period heavier, however my mood was much, much improved (the reason I stopped taking it). The second time I was older and had given a different pill a try. My skin stayed the same and same thing- worse cramps and heavier flow, also improved mood. I stopped taking the pill for good then because I decided the md depression I had on it was totally not worth it.

    Post # 7
    2614 posts
    Sugar bee
    • Wedding: March 2013

    RunnerBride13:  I actually had to stop taking the pill (tried a few different ones over the years) because of how badly it affected my moods. In my early 20’s it wasn’t so bad. I was just a bit short tempered on it. But by my late 20’s my world was crumbling within a few days of starting it. It was awful! So I’m one of the few who are a lot better off it!

    Post # 8
    2696 posts
    Sugar bee
    • Wedding: June 2012

    I was on the pill from age 14 to 22 and then decided to stop. I went through a horrible period of depression for about 2 months. I had no idea it was due to going off the pill. I was drinking, partying, questioning what I wanted to do with my schooling, suddenly didn’t like my boyfriend (who is now my DH). I did some REALLY awful things. DH and I lived apart for a couple months because I was convinced I didn’t want to be with him.

    I WISH I had known that going off the pill could do that.

    It wasn’t until a few years later when I went back ON the pill and had the same reaction, that I was able to put all the pieces together.

    I will never take a pill again…or any hormonal birthcontrol. I feel a ton better not being on it.

    Post # 9
    11668 posts
    Sugar Beekeeper
    • Wedding: November 1999

    I gained 5 lbs, broke out and my hair was supre greasy. My period came on time and was no different. I got pregnant the next month so no clue howlong it would have taken to get back to normal.

    Post # 10
    2360 posts
    Buzzing bee
    • Wedding: October 2012

    I was on a low-dose pill and didn’t have a “period” for years.  It’s been five months since I stopped taking it, and still no sign of ovulation!  After three months, my doctor prescribed Provera to induce withdrawal bleeding, but I haven’t had a period other than that.

    But to answer your question: my skin broke out and I gained 10 pounds.  My face has since cleared up, but the pounds haven’t budged and my body shape has changed somewhat.

    Post # 11
    811 posts
    Busy bee
    • Wedding: March 2013

    I couldnt’ find a vote that summed it up…at first I felt completely fine, nothing in the way of side effects for the first few weeks.  Then, I got hit with a wave or hormones – was a mess for several days emotionally (hot flashes, crying, etc).  I felt like I dropped a few lbs in water retention though, and now I feel fine, better even. 

    Post # 12
    851 posts
    Busy bee
    • Wedding: June 2013

    I actually felt so much better….. no water retention and I was feeling more fiesty….. (if you know what I mean)….. The only downside as been acne.  Never had it before but boy has it been a challenge…….

    Post # 13
    1059 posts
    Bumble bee
    • Wedding: September 2014

    RunnerBride13:  I’ve only been off it for a few weeks, but so far my sex drive has increased a LOT and my mood is better, I think FI likes the new me better haha. My face is a little greasier, but no breakouts (yet). Haven’t had a period yet off the pill so couldn’t tell you how that is.

    Post # 14
    753 posts
    Busy bee
    • Wedding: June 2013

    I got off the pill and was a horrible emotional mess. I cried every day. It was horrible. I got pregnant 6 weeks after getting off the pill and I was immediately less emotional and felt way better. I will definitely be going back on the pill after I have the baby in October. I felt so much better on it. I broke out and my sex drive was exactly the same. 

    Post # 15
    1526 posts
    Bumble bee
    • Wedding: May 2013

    Worse!  When I first went off the pill  I had ridiculously strong cravings for foods causing weight gain, I had sore boobs for a month, and I had really bad cramps when AF did show. 

    Now after being off the pill for almost a year – my appetite is under control (thank goodness)! My boobs get fuller around ovulation and start getting sore closer to AF but no where near as bad as when I first got off the pill. I get managable cramping with AF. But the worst part still is my skin.  I have much worse and much more frequent break-outs than I did when I was on the pill.  And it still hasnt balanced out. Ugh!

    Leave a comment

    Sent weekly. You may unsubscribe at any time.

    Find Amazing Vendors